Blood Pressure Home > Accupril and Weight Gain
If you're taking Accupril and weight gain occurs, try limiting alcohol intake; getting at least 30 minutes of exercise most days; and eating a diet low in fats, cholesterol, salt, and added sugars. Unexplained rapid weight gain -- especially if it is accompanied by shortness of breath or swelling of the feet, ankles, or legs -- could signify congestive heart failure in some people taking this medication.
Does Accupril Cause Weight Gain?There are a number of possible side effects with Accupril® (quinapril hydrochloride). Gradual weight gain, however, does not appear to be one of them. This data comes from clinical trials that extensively studied Accupril and documented its side effects.
One thing to keep in mind is that rapid weight gain (more than three to five pounds in a week) is a possible sign of congestive heart failure. Therefore, if you have unexplained rapid weight gain, shortness of breath, or swelling of the feet, ankles, or legs, contact your healthcare provider (see Symptoms of Congestive Heart Failure for more symptoms).
Understanding Clinical Trials
Before medicines are approved, they must go through several clinical studies in which thousands of people are given a particular medicine and compared to a group of people not given the medicine. In these studies, side effects are always documented. This way, it is possible to see what side effects occur, how often they appear, and how they compare to the group not taking the medicine.
Side effects are then usually separated into those side effects that occur in more than 1 percent of people and those that occur in less than 1 percent of people.
For people taking Accupril, gradual weight gain was not reported as either a common or rare side effect.